Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What gives??
Jun 4, 2002

Doctors, Have you seen much hair loss in your practice attributable to viracept?All the drug literature I've investigated doesn't list it as an adverse event yet going through The Body's archives viracept seems to be a common demominator in individuals complaining of alopecia.I always thought crix was a culprit,especially when boosted with norvir. Is this just an "all-inclusive" p.i. thing?Are there any p.i.'s that NO ONE has lost there hair?

Response from Dr. Henry

That important but poorly studied problem often flies under the radar screen in studies particularly when they are short in duration (6-12 months). Hair loss occurs in the general population fairly commonly. HIV infection can influence that. HIV meds (not just protease inhibitors) seem to result in increased hair loss in a variable manner (I have had a tough time seeing a pattern in the dozens of patients that have expressed that concern to me). KH



Previous
Diabetes
Next
muscle cramping

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement